Jump to content
CrazyBoards.org

low sexual drive/sexual interest


Recommended Posts

So I have something that I've been tossing around for some time about whether to post here and I'm finally doing it.  It just seems so trivial in relationship to everything others are dealing with. 

I have a low sex drive and have had one for months, if not years.  I'm pretty sure it's psychological in nature, but my tdoc wanted me to ask my pdoc about possible causes also, particularly since it's been so long.  I'm hesitant because I don't want to play with meds when they're finally starting to work.  But I also wouldn't mind having a sex drive.  So I'll ask and hopefully we'll conclude that it's psychological. 

As a preliminary first read, does anyone see a likely culprit with: lithium, lamictal, fanapt, zyprexa, klonopin, zyprexa, and prazosin? Fanapt is the most recent and therefore the least likely (the problem predates it).

 

Thanks all,

Amy

 

Link to comment
Share on other sites

11 hours ago, dancesintherain said:

 As a preliminary first read, does anyone see a likely culprit with: lithium, lamictal, fanapt, zyprexa, klonopin, zyprexa, and prazosin? Fanapt is the most recent and therefore the least likely (the problem predates it).

I feel that taking clonazepam (klonopin) has caused a decrease in sex drive for me.....I take a higher dose than you, though, so it could be dose-dependent.

With all the other meds you mentioned, I have little to no experience with them...Hopefully someone else can comment.

In all honesty though, if it's been a long time, that in itself could be the issue, IMO......I hope you can figure this out with pdoc and tdoc.

Link to comment
Share on other sites

So one factor may be that my testosterone level is too high (per my gyno/reproductive endo this is actually a thing).

One factor (and in my opinion, the largest/most likely) is psychological

But apparently it also can be biochemical in a psychiatric sense.  My pdoc said that most people think of SSRIs and sexual dysfunction, but that it can happen with AAPs also.  She said that it's usually not focused on because there are much more significant issues usually if you're in AAP land (i.e. better to get rid of those hallucinations and delusions first).  But that they exist.

There are four different drugs that she knows of that help with AAP-induced sexual issues. I'm going to start a new thread on them in the miscellaneous medication section.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...